Taiwanese Journal of Mathematics

Stabilization for the Wave Equation with Variable Coefficients and Balakrishnan-Taylor Damping

Tae Gab Ha

Full-text: Open access

Abstract

In this paper, we consider the wave equation with variable coefficients and Balakrishnan-Taylor damping and source terms. This work is devoted to prove, under suitable conditions on the initial data, the uniform decay rates of the energy without imposing any restrictive growth near zero assumption on the damping term.

Article information

Source
Taiwanese J. Math., Volume 21, Number 4 (2017), 807-817.

Dates
Received: 6 July 2016
Accepted: 23 October 2016
First available in Project Euclid: 27 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1501120836

Digital Object Identifier
doi:10.11650/tjm/7828

Mathematical Reviews number (MathSciNet)
MR3684388

Zentralblatt MATH identifier
06871347

Subjects
Primary: 35L70: Nonlinear second-order hyperbolic equations 35B35: Stability 35B40: Asymptotic behavior of solutions

Keywords
wave equation with variable coefficients Balakrishnan-Taylor damping asymptotic stability

Citation

Ha, Tae Gab. Stabilization for the Wave Equation with Variable Coefficients and Balakrishnan-Taylor Damping. Taiwanese J. Math. 21 (2017), no. 4, 807--817. doi:10.11650/tjm/7828. https://projecteuclid.org/euclid.twjm/1501120836


Export citation

References

  • A. V. Balakrishnan and L. W. Taylor, Distributed parameter nonlinear damping models for flight structures, in Proceedings “Damping 89", Flight Dynamics Lab and Air Force Wright Aeronautical Labs, WPAFB, (1989).
  • R. W. Bass and D. Zes, Spillover, nonlinearity and flexible structures, in The Fourth NASA Workshop on Computational Control of Flexible Aerospace Systems, NASA Conference Publication 10065 (ed. L.W. Taylor), (1991), 1–14.
  • Y. Boukhatem and B. Benabderrahmane, Existence and decay of solutions for a viscoelastic wave equation with acoustic boundary conditions, Nonlinear Anal. 97 (2014), 191–209.
  • M. M. Cavalcanti, A. Khemmoudj and M. Medjden, Uniform stabilization of the damped Cauchy-Ventcel problem with variable coefficients and dynamic boundary conditions, J. Math. Anal. Appl. 328 (2007), no. 2, 900–930.
  • T. G. Ha, General decay rate estimates for viscoelastic wave equation with Balakrishnan-Taylor damping, Z. Angew. Math. Phys. 67 (2016), no. 2, Art. 32, 17 pp.
  • ––––, Global existence and general decay estimates for the viscoelastic equation with acoustic boundary conditions, Discrete Contin. Dyn. Syst. 36 (2016), no. 12, 6899–6919.
  • I. Lasiecka, R. Triggiani and P.-F. Yao, Inverse/observability estimates for second-order hyperbolic equations with variable coefficients, J. Math. Anal. Appl. 235 (1999), no. 1, 13–57.
  • J. Li and S. Chai, Energy decay for a nonlinear wave equation of variable coefficients with acoustic boundary conditions and a time-varying delay in the boundary feedback, Nonlinear Anal. 112 (2015), 105–117.
  • L. Lu and S. Li, Higher order energy decay for damped wave equations with variable coefficients, J. Math. Anal. Appl. 418 (2014), no. 1, 64–78.
  • P. Martinez, A new method to obtain decay rate estimates for dissipative systems with localized damping, Rev. Mat. Complut. 12 (1999), no. 1, 251–283.
  • C. Mu and J. Ma, On a system of nonlinear wave equations with Balakrishnan-Taylor damping, Z. Angew. Math. Phys. 65 (2014), no. 1, 91–113.
  • J. Y. Park, T. G. Ha and Y. H. Kang, Energy decay rates for solutions of the wave equation with boundary damping and source term, Z. Angew. Math. Phys. 61 (2010), no. 2, 235–265.
  • N.-e. Tatar and A. Zaraï, Exponential stability and blow up for a problem with Balakrishnan-Taylor damping, Demonstratio Math. 44 (2011), no. 1, 67–90.
  • J. Wu, Well-posedness for a variable-coefficient wave equation with nonlinear damped acoustic boundary conditions, Nonlinear Anal. 75 (2012), no. 18, 6562–6569.
  • P.-F. Yao, On the observability inequalities for exact controllablility of wave equations with variable coefficients, SIAM J. Control Optim. 37 (1999), no. 5, 1568–1599.
  • Y. You, Inertial manifolds and stabilization of nonlinear beam equations with Balakrishnan-Taylor damping, Abstr. Appl. Anal. 1 (1996), no. 1, 83–102.
  • A. Zaraï and N.-E. Tatar, Global existence and polynomial decay for a problem with Balakrishnan-Taylor damping, Arch. Math. (Brno) 46 (2010), no. 3, 157–176.